[Melanoma while using levodopa due to Parkinson's disease--causal association unlikely].

Abstract

A 75-year-old woman with Parkinson's disease presented with an amelanotic melanoma on her right lower leg with an inguinal lymph node metastasis. For the previous six years she had been treated with levodopa-carbidopa. The disease disappeared after inguinal lymph node dissection and hyperthermic isolated regional perfusion. It is sometimes thought that levodopa may have an activating effect on melanoma, due to its possible role in the biosynthetic pathway of melanin. However, on the basis of the literature available, such a causal association is unlikely.

Cite this paper

@article{Wobbes2002MelanomaWU, title={[Melanoma while using levodopa due to Parkinson's disease--causal association unlikely].}, author={Theo Wobbes and Johannes J. Bonenkamp}, journal={Nederlands tijdschrift voor geneeskunde}, year={2002}, volume={146 27}, pages={1286-8} }